Doctor insights on:
Oral Antiviral And Oral Antibiotic Taken At Sometime In A 6 Year Old
My 6 year old son gets fever every month for 2 or 3 days and he recovers without antibiotic ,he tested -ve for FMF . What is wrong with him?
Probably normal: It is common for children to get frequent simple febrile infections. Worries about immunity are associated with longer than usual duration illness or more severe infections. It is a good thing for children to have infections, get memory to those infections, then be better able to fight those infections when exposed in the future. ...Read more
My 6 year old. Brother is experiencing hearing loss after finishing the antibiotic accel-clarithrommycin, which is a side effect. Is this temporary?
I doubt...: ...That the hearing loss is due to clarithromycin; it is unrelated to aminoglycosides like gentamycin that really are toxic to the ear. In a 6 year old, it is much more likely that he had an ear infection that has not yet completely resolved. Either way, he needs to be observed by a competent pediatrician or ent. ...Read more
My 6 year old had a bad ear ache so i gave him ofloxacin otic solution l10 hrs later he has no pain but cant hear out of his ear/ continue antibiotic?
Peculiar problem: Unless he has been swimming or has another reason to have an outer ear infection, the drops do nothing. Middle ear infections arise from retained mucus within the middle ear that is infected by throat germs. The mucus also prevents the ear bones from vibrating so they lose some hearing.You can either wait it out or have someone see whats really going on. The drops won't matter. ...Read more
My six year old daughter has been on antibiotics over 48hours and started running a fever over 101 and she says her head hurts. Should I take her back in? Given antibiotics for sinus infection but has been getting stuff up when coughing. She has a hist
Good question!: Many of us think fever after 72 hours is when you should check back in for more advice. If Tylenol (acetaminophen) controls the headache & fever, continue it. Ibuprofen causes GI upset, esp. in kids and taken with food, and should only be used an hour or so after Tylenol (acetaminophen) has not made your kid comfortable. (no pain, and a comfortable temp are the goal, not necessarily no fever at all). Get seen fast, if no help ...Read more
My 6 yr old recently on antibiotic for strep is showing signs of oral thrush or rasp tongue-swelling and pain- NYE dr closed what do I watch for. ?
Not serious but:
depends on how long ago on antibiotic..may not be related..thrush is a whitish coating on the cheeks or tongue...it wont come off if you scrape it gently with the edge of a spoon....it isn't serious but if this seems to be the case you can wait until tomorrow to call your MD.
Raspberry tongue is different & not related to the antibiotic..take a look@http://en.wikipedia.org/wiki/Glossitis
Good luck ...Read more
My 6 yr old daughter got mild bronchitis after a virus or cold and after 3 courses of antibiotics 8 weeks ago and still coughing and now green snot.
6 yr old developed a temp just under a week ago. It started off with a cough. Now temp is down from 40 to 38.On antibiotics 4 days, cold feet. Normal?
See below: In order to achieve a specific and correct doagnosis with symptoms like this, you'll need to visit his doctor. Only after a face-to-face evaluation will he/she be able to properly diagnose and treat him. ...Read more
What is hip synovitis. My 6 yr old has got it and is on 5 day antibiotic course. What is the recommendation and precautions. Thnx?
Inflammation: The synovium is the tissue that lines a joint capsule, when it becomes inflamed you can get a synovitis. Basically when a young child presents with severe hip pain and no injury, some considerations include an infection in the hip joint or a toxic synovitis. Toxic synovitis can proceed or be concurrent with a generalized viral illness and usually resolves spontaneosly. NSAIDs and rest help ...Read more
Almost 6 yr old has a school sore being treated with cream and antibiotics. Blister already burst. Should I remove excess skin from blister?
Impetigo-school sore: Gently remove excess skin- do not force it off. Keep area clean and dry. Underlying skin will continue to heal with cream and antibiotics. ...Read more
6 yr old, palpable lymph nodes in neck and groin. Cbc hct was 33.9, lymph % 54. Keeps testing pos for strep, no symptoms, antibiotics 2xs. Worried.
Viral infection: This set of symptoms are usually caused by a viral infection. However, if your symptoms continue your doctor may do more tests. ...Read more
6 yr old sick with fever cough runny nose very frequently past 1 1/2 month (over3 times) Fever stays for 3 days no antibiotics needed is it leukemia ?
A CT scan confirmed sinusitis on my 6 yr old. What is the best treatment other than antibiotics and corticosteroids? He/she is on cifex, aerius, avamys, xylalin & sinarest.
Peds Sinusitis: Sounds like a pretty unhappy child, sorry about that. Lots of meds, too. We usually try to manage pediatric sinusitis with medications, like antibiotics and steroids. Can also use saline irrigation or spray in the nose. Further, a landmark study has shown that many children suffer from reflux and by treating, they often can get their sinusitis better. Consider reflux treatment and add saline. ...Read more
6 yr old diagnosed strep throat swab test. Muscle, headache. Running fever of 103.4 for 36 hours now even after Antibiotics & Motrin. Do I take to ER?
Not necessarily: Fever can be expected for the first 72hrs after starting antibiotics. If acting okay, and staying hydrated then it's okay to monitor. If temp remains high 90 minutes after Motrin dose then a dose of acetaminophen can be given. If fever persists outside that 72 hrs then it warrants another look at the peds office. Make sure antibiotics are given as prescribed. Go to ED if confusion, or higher temp ...Read more
Usually safe: Most routine antibiotics can be combined with antiviral medicine when used for short periods of time. Taking any antibiotic for >2 weeks usually requires close supervision by a doctor to assess for side effects, toxicity & medication interactions. Special antivirals (ie. Hiv medication) require closer monitoring. People with kidney, liver or bone marrow problems are at higher risk for toxicity. ...Read more
Different bugs: Anti viral medications are only effective for specific viruses (we have far fewer of these). The remainder of the antibiotic classes are indicated for a range of bacteria. Antifungals are considered a type of antibiotic but (you guessed it) attack the cell walls of fungii. ...Read more
Antibiotics: Both are considered antibiotics, but antivirals treat very specific viral infections. There are fewer of these and they have no efficacy against bacterial infections. Most antibiotics are designed to kill or damage the function of bacteria and have a wider range of activity against bacterial groups. ...Read more
What are some natural antibiotic/antiviral foods that will not interfere with immunosuppressants?
Medication.: It is possible. However it is definitely not advised without consulting your doctor first. A thorough review of your symptoms and medical history, along with a physical exam, should be done before considering any medication. ...Read more
Yes: It is ok since they work differently. ...Read more
Yes!: This is an acceptable combination when taken as prescribed. ...Read more
Is it ok to continue penicillin antibiotics to finish course when starting antiviral medicine for shingles?
Shingles: Rash begins to dry up in a week or two and may take a month to disappear completely. ...Read more
Felt fine after antibiotic and antiviral took 1 hour ago. Advil (ibuprofen) soft gel made me puke 10minutes later. Were my medications absorbed or puked?
Likely Yes: If you did not notice large pill fragments in your vomit, then 1 hour likely was enough time to absorb much of your pills. I hope you feel better! ...Read more
Was diagnosed w/ acute sinusitis. I'm now taking an antibiotic, antiviral, a steroid & ear drops & I'm not feeling better. Could it be something else?
You may need to: wait a bit longer for sinus infections to improve. They are notoriously hard to treat completely, sometimes taking up to 3 weeks of antibiotics and symptomatic medicines to treat all the symptoms. If you are not better after 3 weeks of antibiotics then something is wrong and you should see the professional help again. ...Read more
- Talk to a doctor online
- Can an antiviral and antibiotic together be taken together?
- 6 year old with acne
- Gaviscion for 6 year old
- Height for 6 year old
- Pepcid for 6 year old
- Six year old crying
- 6 year old stomach pain
- Six year old molars symptoms
- 3 year old with strep on antibiotics 6 days but still has fever